Alert archive / California / Small Craft Advisories in 2010

Small Craft Advisory 33, NWS Eureka, CA

April 11, 2010

NWS Eureka, CA issued this small craft advisory at Apr 11, 2010, 3:10 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2010, 3:10 PM PDT (22:10 UTC)
Expired
Apr 11, 2010, 9:00 PM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WHUS76 KEKA 112210
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PDT SUN APR 11 2010

PZZ455-120400-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
/O.NEW.KEKA.SC.Y.0033.100411T2210Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

WINDS WILL CONTINUE TO DIMINISH TONIGHT AND FALL BELOW ADVISORY
LEVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-112315-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-100411T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL
TONIGHT.

$$

PZZ470-120400-
/O.EXT.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

WINDS WILL CONTINUE TO DIMINISH AND FALL BELOW ADVISORY LEVEL
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-120400-
/O.CON.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
310 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING.

WINDS WILL CONTINUE TO DIMINISH AND FALL BELOW ADVISORY LEVEL
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
241 
WHUS76 KEKA 120334
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PDT SUN APR 11 2010

PZZ470-475-120445-
/O.EXP.KEKA.SC.Y.0032.000000T0000Z-100412T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 


$$

PZZ455-120445-
/O.EXP.KEKA.SC.Y.0033.000000T0000Z-100412T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
834 PM PDT SUN APR 11 2010

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 2:25 PM PDT, 45 minutes earlier.

Area forecast discussion, Apr 11, 2:25 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
223 PM PDT SUN APR 10 2010

.SYNOPSIS...A STORM SYSTEM CROSSING THE REGION WILL BRING CONTINUED
RAIN AND MOUNTAIN SNOW SHOWERS TO THE AREA THROUGH MONDAY. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY AFTERNOON.
PRECIPITATION CHANCES WILL DIMINISH LATE MONDAY AS THE STORM SYSTEM
MOVES INLAND. ANOTHER DISTURBANCE WILL BRING STORMY WEATHER TO THE
REGION BY MID WEEK.
&&

.DISCUSSION...A VERTICALLY STACKED LOW PRESSURE SYSTEM IS CURRENTLY
WEST OF FORT BRAGG NEAR 38 N AND 128 W. THIS CLOSED LOW FEATURE IS
FORECAST TO FILL AS IT MOVES ALMOST DUE EAST TOWARD THE COAST
THROUGH THE REST OF TODAY AND TONIGHT. MOISTURE WRAPPING AROUND THE
LOW IS EVIDENT ON SATELLITE AND RADAR IMAGES...WITH THE HEAVIEST
PRECIPITATION MOVING INLAND THROUGH THE SFO BAY AROUND AND THEN
NORTH THROUGH THE SAC VALLEY AS IT WRAPS AROUND THE LOW CIRCULATION.
GAGE DATA SHOWS HEALTHY RAINFALL RATES IN MENDOCINO COUNTY...WITH
0.12 TO 0.25 INCHES PER HOUR REPORTED FROM UKI...WILLITS AND
BOONVILLE. FURTHER NORTH HONEYDEW REPORTS 0.25 TO 0.30 INCHES PER
HOUR. LOCATIONS FURTHER NORTH AND NORTHEAST IN THE CWA ARE SHOWING
MUCH LIGHTER ACCUMULATIONS. IN ADDITION...SNOW LEVELS SEEM TO BE
HIGHER THAN MODELS AND NSSL PLOTS HAVE INDICATED...BETWEEN 4500 TO
5000 FT ESTIMATED. FOR THIS REASON DECIDED TO CANCEL THE WINTER
WEATHER ADVISORY FEELING THAT SNOW ACCUMULATION WILL BE FAIRLY LIGHT
BELOW 5500 FT...ALTHOUGH HIGHER AMOUNTS ARE POSSIBLE ABOVE THAT
ELEVATION...ESPECIALLY IN THE FAR EASTERN MOUNTAINS. THE ONSET OF
CONVECTION HAS BEEN SLOW...BUT HAVE HAD A COUPLE OF LIGHTNING
STRIKES AROUND 70 NM WEST OF CAPE MENDOCINO SO IT APPEARS THE COLDER
AIR ALOFT IS BEGINNING TO EDGE INTO THE AREA. THE LATEST MODEL
SOLUTIONS HAVE PUSHED THE MOST UNSTABLE AIR FURTHER SOUTH COMPARED
TO YESTERDAY'S RUNS...BUT SHOULD STILL AFFECT THE AREA NEAR AND
SOUTH OF THE CAPE. KEPT MENTION OF SMALL HAIL WITH THE CONVECTION
TONIGHT AND MONDAY...AND INCLUDED MODERATE RAINFALL OVER THE
MENDOCINO ZONES AS THE HEAVIER RAINFALL IS EXPECTED TO CONTINUE
THERE THROUGH THIS EVENING...BEFORE PUSHING FURTHER EAST AS THE LOW
CENTER MOVES ACROSS THE COAST. SHOWER ACTIVITY WILL CONTINUE THROUGH
MONDAY AND THEN TAPER OFF MONDAY NIGHT AS THE LOW WEAKENS AND LIFTS
NORTHEAST INTO THE GREAT BASIN. FOR MIDWEEK THE MEDIUM RANGE MODEL
SOLUTIONS ARE COMING INTO BETTER AGREEMENT...WITH AN UPPER LOW
CENTER SWINGING TOWARD THE COAST ON WEDNESDAY. THE FEATURE IS THEN
FORECAST TO DRIFT NORTHWARD INTO THE PACIFIC NORTHWEST THROUGH LATER
THIS WEEK. THIS SOLUTION SUPPORTS RAIN CHANCES FOR THE WEDNESDAY
TIME PERIOD...WITH IMPROVING WEATHER FOR LATE IN THE WEEK AS THE LOW
LIFTS TO THE NORTH. CMC

&&

.MARINE...LOW PRESSURE OFF THE NORTH COAST OF CAL WILL SLOWLY MOVE
TO THE E BEFORE LIFTING OFF TO THE NE ON MON. THE ASSOCIATED FRONT
HAS ALL BUT MOVED OVER THE WATERS ALLOWING FOR WINDS TO DIMINISH
THIS AFTERNOON. WINDS HAVE COME AROUND TO MORE OF A SW DIRECTION
BEHIND THE FRONT...WHILE NE TO E WINDS STILL PERSIST TO THE NE OF
THE FRONT. SMALL CRAFT ADVISORY WILL REMAIN THROUGH MOST OF THE
WATERS FOR WINDS INTO THIS EVENING. BY MON WINDS AND SEAS WILL BE
BELOW ADVISORY LEVELS. MODELS CONTINUE TO HAVE ISSUES REGARDING THE
FLOW BEYOND MON. AS SUCH HAVE ELECTED TO MAINTAIN NORTHERLY
WINDS...WHICH IS MORE IN LINE WITH THE EC AND THE LOCAL WRF NMM. THE
EC HAS BEEN CONSISTENT WITH THE SOLUTION. THE GFS AND DGEX...AS WELL
AS OTHERS...HAVE BEEN FLIP FLOPPING OVER THE PAST COUPLE DAYS. THAT
SAID...THE CONFIDENCE IN THE WIND FORECAST IS LOW TO MODERATE BEYOND
TUE. THE VAST MAJORITY OF THE MODELS HAVE LIGHT WINDS IN THE MIDDLE
PART OF THE WEEK...BUT VARY ON DIRECTION. THE SEAS WILL IN TURN
REMAIN SLIGHT TO MODERATE THROUGH MOST OF THE WEEK. SWELL CURRENTLY
HAS BE AROUND 3 TO 5 FT...BUT WILL BUILD SLIGHTLY THIS EVENING AND
OVERNIGHT. CONTINUE TO WATCH THE FORECAST AS IT REMAINS IN FLUX DUE
TO A HIGHLY DYNAMIC PATTERN AND VARYING MODEL SOLUTIONS. BFG

&&

.AVIATION...WINDS HAVE DIMINISHED AT THE SURFACE THIS AFTERNOON
ACROSS THE REGIONS AIRPORTS. HOWEVER...WITH THE FRONT LIMPING
THROUGH THE AREA LOW LEVEL WIND SHEAR WILL REMAIN AN ISSUE THIS
EVENING. WIND SPEEDS THROUGH THE COLUMN WILL BECOME MORE UNIFORM
OVERNIGHT. CEILINGS HAVE REMAINED GENERALLY IN THE VFR RANGE...BUT
HAVE BEEN AND WILL CONTINUE TO FLIRT WITH MVFR OVERNIGHT INTO
TOMORROW. A BREAK IN THE CLOUDS WILL DEVELOP AS THE FRONT SKIRTS OFF
TO THE E AND BEFORE THE LOW ITSELF MOVES THROUGH. RAIN WILL TAPER TO
SHOWERS OVERNIGHT AS WELL. OVERALL...EXPECT VFR CONDITIONS DURING
THE NEXT 24 HOURS WITH BRIEF PERIODS OF MVFR. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FOR WINDS ACROSS ZONES 455-470-475

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 11, 4:00 AM PDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
400 AM PDT SUN APR 11 2010

CAZ001-002-121100-
REDWOOD COAST-MENDOCINO COAST-
400 AM PDT SUN APR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL LOW MOVING ACROSS THE REGION WILL PRODUCE SHOWERS
THROUGH THE DAY ALONG WITH AN ISOLATED THUNDERSTORM POSSIBLE. THE
STRONGER STORMS MAY PRODUCE SMALL HAIL. IN ADDITION...SOUTHERLY
WINDS WILL INCREASE TO 15 TO 25 MPH TODAY WITH OCCASIONAL GUSTS UP
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PRECIPITATION AND THE THREAT OF THUNDERSTORMS WILL DIMINISH
THROUGH THE DAY MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-076-121100-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
400 AM PDT SUN APR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THE THREAT OF THUNDERSTORMS WILL CONTINUE TODAY AS AN UPPER LEVEL
LOW MOVES ACROSS THE AREA. SNOW LEVELS WILL REMAIN AROUND 4000
FEET WITH ACCUMULATIONS OF 2 TO 5 INCHES. IN ADDITION...SOUTHERLY
WINDS WILL INCREASE TO 20 TO 30 MPH TODAY WITH OCCASIONAL GUSTS
UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PRECIPITATION AND THE THREAT OF THUNDERSTORMS WILL DIMINISH
THROUGH THE DAY MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ004-121100-
UPPER TRINITY RIVER-
400 AM PDT SUN APR 11 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

SNOW LEVELS WILL REMAIN AROUND 4000 FEET TODAY WITH ACCUMULATIONS
OF 5 TO 9 INCHES EXPECTED BY TONIGHT. IN ADDITION...SOUTHERLY WINDS WILL
INCREASE TO 20 TO 30 MPH TODAY WITH OCCASIONAL GUSTS UP TO 40
MPH. THE THREAT OF THUNDERSTORMS WILL RETURN THIS EVENING AS THE
UPPER LEVEL DISTURBANCE APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PRECIPITATION AND THE THREAT OF THUNDERSTORMS WILL DIMINISH
THROUGH THE DAY MONDAY WITH LESS THAN 2 INCH ACCUMULATIONS
EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:39 PM PDTHazardous Seas WarningEKA15 hr
Apr 11, 2:10 AM PDTWinter Weather AdvisoryEKA11 hr

Nearby

Small Craft Advisories in California, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.